Alert archive / Michigan / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 3, NWS Gaylord, MI
NWS Gaylord, MI issued this severe thunderstorm warning at Jun 17, 2014, 12:53 PM EDT for Arenac County, Iosco County, Michigan. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2014, 12:53 PM EDT (16:53 UTC)
- Expired
- Jun 17, 2014, 1:45 PM EDT
- In force
- 52 min
- Issued by
- NWS Gaylord, MI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Arenac County, MI, Iosco County, MI
The radar
The NCL Michigan radar (KAPX), 118 km from the middle of the area, began a volume at 16:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Alpena, MI (KAPX), launched 12:00Z, 4.9 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 944 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 351 m²/s²
- 0-3 km storm-relative helicity
- 438 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
294
WUUS53 KAPX 171653
SVRAPX
MIC011-069-171745-
/O.NEW.KAPX.SV.W.0003.140617T1653Z-140617T1745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
1253 PM EDT TUE JUN 17 2014
THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN ARENAC COUNTY IN NORTHERN LOWER MICHIGAN...
SOUTHERN IOSCO COUNTY IN NORTHERN LOWER MICHIGAN...
* UNTIL 145 PM EDT
* AT 1251 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TWINING...
AND MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
AU GRES...TAWAS CITY...EAST TAWAS...TURNER...NATIONAL CITY AND
TAWAS POINT STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4432 8334 4433 8336 4424 8344 4424 8346
4427 8346 4427 8349 4424 8353 4405 8357
4401 8392 4416 8397 4416 8389 4421 8388
4434 8332
TIME...MOT...LOC 1653Z 257DEG 43KT 4412 8382
HAIL...<.75IN
WIND...60MPH
$$
JZ2 follow-up statements
058
WWUS53 KAPX 171700
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
100 PM EDT TUE JUN 17 2014
MIC011-069-171745-
/O.CON.KAPX.SV.W.0003.000000T0000Z-140617T1745Z/
ARENAC MI-IOSCO MI-
100 PM EDT TUE JUN 17 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN IOSCO
AND NORTHEASTERN ARENAC COUNTIES UNTIL 145 PM EDT...
AT 1259 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHEAST
OF NATIONAL CITY...AND MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
TAWAS CITY...EAST TAWAS AND TAWAS POINT STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4432 8334 4433 8336 4424 8344 4424 8346
4427 8346 4427 8349 4424 8353 4405 8357
4403 8380 4422 8384 4434 8332
TIME...MOT...LOC 1700Z 257DEG 43KT 4415 8363
HAIL...<.75IN
WIND...60MPH
$$314
WWUS53 KAPX 171712
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
112 PM EDT TUE JUN 17 2014
MIC011-069-171722-
/O.CAN.KAPX.SV.W.0003.000000T0000Z-140617T1745Z/
ARENAC MI-IOSCO MI-
112 PM EDT TUE JUN 17 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN IOSCO AND
NORTHEASTERN ARENAC COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OVER LAKE HURON.
LAT...LON 4432 8334 4433 8336 4424 8344 4424 8346
4427 8346 4427 8349 4424 8353 4405 8357
4403 8380 4422 8384 4434 8332
TIME...MOT...LOC 1712Z 257DEG 43KT 4418 8343
$$
JZWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 10:35 AM EDT, 2 hours 18 minutes earlier.
Area forecast discussion, Jun 17, 10:35 AM EDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 1035 AM EDT TUE JUN 17 2014 .SYNOPSIS... ISSUED AT 338 AM EDT TUE JUN 17 2014 AN AREA OF LOW PRESSURE WILL BRING A ROUND OF RAIN AND THUNDERSTORMS THIS MORNING. ADDITIONAL STORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. A FEW OF THESE STORMS COULD BECOME SEVERE. THUNDERSTORM CHANCES LINGER WEDNESDAY BUT A BETTER CHANCE RETURNS FRIDAY AND SATURDAY WITH THE NEXT AREA OF LOW PRESSURE. TEMPERATURES THROUGH THE WEEKEND SHOULD REMAIN IN THE 70S...AROUND OR JUST A BIT BELOW NORMAL FOR THIS TIME OF YEAR. && .UPDATE... ISSUED AT 1029 AM EDT TUE JUN 17 2014 CONVECTIVE COMPLEX NOW NEARING THE LAKE HURON COAST WITH SOME SPORADIC DAMAGE REPORTS IN IT/S WAKE. HAVE UPDATED FORECAST TO DOWNPLAY POPS AFTER ABOUT 2PM AS SUBSIDENT REGION BEHIND DEPARTING WAVE SHOULD HAVE NO PROBLEM KEEPING A LID ON ANY AFTERNOON ACTIVITY IN LINE WITH NEAR TERM HRRR/RAP/NAM FORECASTS AND PATTERN RECOGNITION. WILL TURN SOON TO ASSESSING CHANCES TONIGHT...BUT THESE APPEAR TO BE DELAYED AS WELL. NO OTHER CHANGES NEEDED AT THIS TIME. && .SHORT TERM...(TODAY THROUGH TONIGHT) ISSUED AT 338 AM EDT TUE JUN 17 2014 ...RUMBLES OF THUNDER THIS MORNING WITH MORE CHANCES FOR STORMS... IMPACTS: SLIGHT RISK OF SEVERE STORMS. DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. CURRENT WEATHER AND SYNOPTIC PATTERN: ACTIVE WEATHER PATTERN UPSTREAM WITH A FULL BLOWN MCV WORKING ACROSS WISCONSIN AND A NICE SQUALL LINE SOUTH OF THIS MCV INTO NRN IL...AND THEN BACK ACROSS IOWA. THE SRN PORTION OF THIS LINE IS GOBBLING UP DEEPER MOISTURE AND INSTABILITY AND WAS DROPPING SSE THROUGH IOWA AND NW IL...FED BY STRONG LL FORCING/LIFT AND THETA-E CONVERGENCE ALONG AN EDGE OF STEEP LAPSE RATE PLUME ALOFT AND SOUTH OF A SFC WARM FRONT. MOST ALL OF THE SEVERE WEATHER WAS LOCATED HERE. THE MCV ITSELF IS BEING SUPPORTED AND LIFTED NE BY RIGHT ENTRANCE REGION/UPPER DIVERGENCE OF 80KT UPPER JET. SWIRLING AREA OF RAIN AND EMBEDDED THUNDER SURROUND THE MCV. THE PREVIOUSLY STABLE AIR MASS ACROSS NRN MICHIGAN HAS CONTINUED TO DESTABILIZE WITH TIME...AS THE LLJ WAS VEERING AND DIRECTING DEEPER H8 MOISTURE AND INSTABILITY OUR WAY. SOME OF THE LEADING EDGE PRECIPITATION...RAIN AND EMBEDDED NON-SEVERE THUNDERSTORMS WERE MOVING INTO NW LOWER AND PARTS OF EASTERN UPPER. SYNOPTIC PATTERN/WEATHER EVOLUTION: MCV WILL ROLL THROUGH NRN MICHIGAN THIS MORNING BRINGING A ROUND OF RAIN AND EMBEDDED NON-SEVERE STORMS. THE ASSOCIATED LOW LEVEL CLOUDS AND RAIN AND SUBSIDENCE BEHIND THE DEPARTING MCV WILL LIKELY LEAD TO MORE STABLE CONDITIONS THROUGH AT LEAST EARLY AFTERNOON. WE WILL STILL BE IN THE PRESENCE OF RIGHT ENTRANCE REGION UPPER DIVERGENCE WHICH MAY HELP TAPER THE MID LEVEL CAPPING...ALSO HELPED BY HIGH SUN ANGLE...BUT LATEST FCST DATA SUGGESTING THIS MAY BE A DAUNTING TASK. OF COURSE EVERYTHING WILL RELY ON THE EXTENT/COVERAGE OF RAINFALL INTO DAYBREAK. ALL THAT SAID...THERE SHOULD AT LEAST BE A LATE DAY SURGE OF MUGGIER AIR INTO NRN MICHIGAN...WHILE A SHALLOW COLD FRONT GETS DRAWN DOWN INTO/NEAR NRN MICHIGAN. THIS KEEPS THE POTENTIAL FOR RENEWED SHOWER AND THUNDERSTORM CAPABILITY...BUT ANYTHING STRONG WILL BE HIGHLY DEPENDENT UPON THE AMOUNT OF DESTABILIZATION WE CAN ACHIEVE. CONFIDENCE IN THIS IS MORE SO ON THE LOW END OF THE SCALE...BUT CONFIDENCE IN THE ENTIRE ABOVE SCENARIO PLAYING OUT EXACTLY THAT WAY IS EVEN LOWER. THE POTENTIAL MLCAPE FOR THE AFTERNOON WOULD BE AROUND 1500J/KG...BUT CORE OF BEST MID LEVEL WINDS WILL BE TRACKING ACROSS SRN LOWER MICHIGAN. MAYBE SOME STRONG STORMS/A FEW SEVERE WITH LARGE HAIL THE PRIMARY THREAT...BUT MORE EYES ARE LIKELY TO BE FOCUSED LATE TODAY ACROSS PORTIONS OF MN/WI/IA/IL AGAIN...IN THE VICINITY OF RENEWED THETA-E CONVERGENCE AND LLJ FORCING...AHEAD OF NEXT SHORTWAVE/VORT MAX EJECTING FROM PARENT CLOSED LOW IN THE NRN ROCKIES. THIS ACTIVITY WILL HAVE THE CHANCE AT TAKING ANOTHER RUN AT MAINLY NRN LOWER...AND MORE THAN LIKELY THE FAR SRN AREAS AGAIN...CLOSER TO GTV BAY/MANISTEE/CADILLAC AS STORM PROPAGATION TO THE SOUTH INTO THE MORE MOIST/UNSTABLE AIR IS AGAIN A LIKELY SCENARIO. .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 338 AM EDT TUE JUN 17 2014 ...RAIN CHANCE BY WEEK'S END BUT IT MAY NOT BE THAT BAD... OVERVIEW...WITH A HIGH OVER LOW BLOCK ALONG THE PACIFIC COAST, IT LOOKS LIKE FOR THE NEXT SEVERAL DAYS THAT THE UPPER GREAT LAKES IS IN A FLATTENED RIDGE/ZONAL PATTERN THAT GETS UP ENDED OVER THE WEEKEND BY THE 500 MB LOW IN THE PACIFIC NORTHWEST. WHAT THAT MEANS FOR US IS INTERVALS OF CHANCES FOR THUNDERSTORMS IN THE WEST TO NORTHWEST FLOW THAT WILL SET UP OVER THE GREAT LAKES. (6/18)WEDNESDAY...COMPROMISED ON THE MODELS AS THE ECMWF AND THE GFS/NAM ARE SOMEWHAT DIVIDED ON THE SPECIFIC, BUT THE GENERAL TREND LOOKS SIMILAR. THE IDEA IS THAT DURING THE MORNING WITH THE WNW 500 MB FLOW AND THE SFC TROUGH/WARM FRONT CONTINUE THE CONVECTION OVERNIGHT AS THE SHOWALTER INDEX -2C TO -4C IN N LOWER. THE GFS SEEMS A BIT AGGRESSIVE WITH ITS PRECIPITATION, BUT IT'S NOT OUT OF THE QUESTION. THEN AFTER 18Z, THE FRONT GOES SOUTH AND THE 500 MB HEIGHTS BEGIN TO BUILD. THINK THAT THE DRYING WILL BE PRETTY DECENT AS A HUDSON BAY HIGH SETS UP. WEDNESDAY NIGHT...THE GFS HAS US TEETERING ON THE EDGE OF RAIN, BUT THINK THAT THE ECMWF TREND WITH THE STRONG HUDSON BAY HIGH AND THE AMPLIFIED 500 MB RIDGE UPSTREAM WILL SHUT OFF OR FOCUS THE RAIN FARTHER SOUTH. (6/19)THURSDAY...THINK THAT THE RAIN CONTINUES TO THE SOUTH OF THE REGION AS THE 500 MB RIDGE REALLY SHUTS THINGS OFF, NOT TO MENTION THAT THE HIGH REALLY FORCES THE FRONT TO BE PUSHED OFF TO THE SOUTHWEST. OVERNIGHT, HOWEVER, WE BEGIN TO SEE THE 500 MB RIDGE AXIS AND THE SFC HIGH MOVE TO THE EAST. THIS ALLOWS THE FRONT TO MOVE INTO THE FORECAST AREA, BUT LATE THURSDAY NIGHT OR EARLY FRIDAY MORNING. SO WILL HAVE A CHANCE IN THE SW CORNER OF THE FORECAST AREA, AS I THINK THAT THE ECMWF WITH THE STRENGTH OF THE SFC HIGH IS THE BETTER CHOICE OF THE MODEL SOLUTIONS. EXTENDED (FRIDAY THROUGH MONDAY)...(6/20)FRIDAY...DOESN'T MATTER WHICH MODEL YOU CHOSE HERE, THE FRONT MOVES THROUGH THE STATE AND BRINGS RAIN BACK THROUGH. (6/21)SATURDAY...DEPENDING ON WHERE THE 500 MB LOW GOES, IT WILL EITHER BE REALLY RAINY(GFS) OR SCATTERED SHOWERS(ECMWF) WILL HAVE CHANCES OF RAIN SHOWERS AND SEE HOW THIS EVOLVES. (6/22)SUNDAY...BOTH MODELS HAVE THE 500 MB LOW MOVING INTO N LOWER BY 00Z, AND WITH US STUCK IN THE COOL AIR, WITH THE SFC LOW, IT WILL BE HARD PRESSED TO THUNDER. PROBABLY RAIN SHOWERS. OVERNIGHT, IT WILL PROBABLY CLEAR OUT AS THE FRONT AND 500 MB LOW MOVE SOUTH AND HIGH PRESSURE MOVES INTO THE REGION. (6/23)MONDAY...THEN HIGH PRESSURE MOVES INTO THE FORECAST AREA AND DRIES THINGS OUT FOR THE START OF THE WORK WEEK. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING) ISSUED AT 655 AM EDT TUE JUN 17 2014 LOW PRESSURE MOVING THROUGH NRN MICHIGAN IS RESULTING IN A BAND OF SHOWERS AND THUNDERSTORMS...WHICH WAS MOVING THROUGH APN. 1-2 HR PERIOD OF THUNDER WITH MORE ISOLATED STORMS AND SCATTERED SHOWERS NEAR TVC/MBL THROUGH 15-16Z. LOW CLOUD/MVFR NOT VERY PREVALENT UPSTREAM...BUT COULD SEE THE POTENTIAL FOR A PERIOD OF MVFR WITH RAINFALL/MOISTURE BEING TRAPPED UNDER A SUBSIDENCE INVERSION. JUST NOT CONFIDENT ENOUGH TO CARRY PREVAILING MVFR FOR AWHILE THIS MORNING. MIXING THROUGH THE DAY WILL BRING ANY TRAPPED MOISTURE TO VFR...AND REDEVELOPMENT OF SHOWERS AND STORMS DOES NOT LOOK ALL TOO PROMISING...BUT THERE WILL BE A SHALLOW COLD FRONT ARRIVING FROM THE WEST. WILL NOT CARRY A VCTS/VCSH WITHOUT TOO MUCH CONFIDENCE. A VARIABLE FLOW WILL GRADUALLY BECOME MORE WESTERLY 09-13 KNOTS THIS AFTERNOON. RAINFALL A GOOD BET TO LEAD TO SOME FOG EARLY IN THE EVENING...POSSIBLY LONGER AT APN/PLN...BUT REDEVELOPING NOCTURNAL SHOWERS AND STORMS NEARER TO TVC/MBL COULD THWART ANY SIGNIFICANT FOG THERE. && .MARINE... ISSUED AT 338 AM EDT TUE JUN 17 2014 LOW PRESSURE AND A SHALLOW COLD FRONT WILL DROP INTO THE NEARSHORE WATERS TODAY AND TONIGHT AND THEN INTO THE SRN LAKES MORE SO FOR WEDNESDAY. THIS FRONT AND NEW LOW PRESSURE WILL LIFT BACK NORTH BY FRIDAY. SEVERAL CHANCE FOR SHOWERS AND STORMS WILL BE ASSOCIATED ALONG/NEAR THIS FRONTAL ZONE. OF COURSE ANY STORMS WILL BRING THE CHANCE FOR STRONG/GUSTY/ERRATIC WINDS. WINDS AND WAVES WILL REMAIN BELOW ANY ADVISORY CRITERIA...OUTSIDE OF THOSE POTENTIAL STORMS. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && UPDATE...ARNOTT SYNOPSIS...JL SHORT TERM...SMD LONG TERM...JL AVIATION...SMD MARINE...SMD
Hazardous weather outlook, Jun 17, 11:47 AM EDT, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 1147 AM EDT TUE JUN 17 2014 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 181900- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 1147 AM EDT TUE JUN 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WILL EXIT NORTHERN MICHIGAN BY 1 PM. THROUGH THIS TIME...A FEW SEVERE STORMS ARE POSSIBLE...PARTICULARLY SOUTH OF M-72 AND EAST OF INTERSTATE 75 WHERE DAMAGING WINDS AND AN ISOLATED TORNADO ARE POSSIBLE. ADDITIONAL THUNDERSTORMS ARE POSSIBLE TONIGHT SOUTH AND WEST OF A TRAVERSE CITY TO TAWAS LINE. THERE IS A SLIGHT RISK FOR STORMS TO BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORM CHANCES WILL LINGER FOR AREAS IN NORTHERN LOWER MICHIGAN WEDNESDAY. THERE IS A LOW END THREAT FOR A SEVERE STORM OR TWO IN THE FRANKFORT...MANISTEE AND CADILLAC AREAS. AGAIN...THE MAIN THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. && WE WELCOME YOUR SEVERE WEATHER REPORTS ANYTIME ONLINE VIA FACEBOOK AND TWITTER. FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD. ARNOTT
In the hours before
Local storm report, Jun 17, 10:54 AM EDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1054 AM EDT TUE JUN 17 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM TSTM WND DMG 5 NNE FREDERIC 44.85N 84.69W
06/17/2014 CRAWFORD MI NWS STORM SURVEY
MULTIPLE TREES AND POWERLINE DOWN ACROSS OLD 27. OLD 27
BRIEFLY CLOSED. TIME ESTIMATED BY RADAR. WINDS ESTIMATED
AT 60 MPH.
&&
LOCKERLocal storm report, Jun 17, 11:04 AM EDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1104 AM EDT TUE JUN 17 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 AM TSTM WND DMG KINGSLEY 44.58N 85.54W
06/17/2014 GRAND TRAVERSE MI BROADCAST MEDIA
8 TREES DOWN.
0850 AM TSTM WND DMG KINGSLEY 44.58N 85.54W
06/17/2014 GRAND TRAVERSE MI BROADCAST MEDIA
8 TREES DOWN. TIME ESTIMATED BY RADAR.
&&
LOCKERSpecial weather statement, Jun 17, 11:12 AM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 1112 AM EDT TUE JUN 17 2014 MIZ034-035-171545- OGEMAW MI-ROSCOMMON MI- 1112 AM EDT TUE JUN 17 2014 ...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS... AT 1109 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A DEVELOPING THUNDERSTORM NEAR THE TWIN LAKES AREA...OR 8 MILES SOUTH OF ST. HELEN...MOVING NORTHEAST AT 55 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... ST. HELEN... WEST BRANCH... CLEAR LAKE... SELKIRK... ROSE CITY... LUPTON... RIFLE RIVER STATE PARK... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. JZ
Local storm report, Jun 17, 11:46 AM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1146 AM EDT TUE JUN 17 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM FUNNEL CLOUD 8 ESE WEST BRANCH 44.23N 84.09W
06/17/2014 OGEMAW MI PUBLIC
RELAYED BY LAW ENFORCEMENT.
&&
LOCKERLocal storm report, Jun 17, 12:19 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1219 PM EDT TUE JUN 17 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1157 AM TORNADO HALE 44.38N 83.81W
06/17/2014 IOSCO MI FIRE DEPT/RESCUE
POSSIBLE TORNADO WITH DAMAGE TO A HARDWARE
STORE...VEHICLES...AND OTHER STRUCTURES.
&&
LOCKERSpecial weather statement, Jun 17, 12:25 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 1225 PM EDT TUE JUN 17 2014 MIZ042-171645- ARENAC MI- 1225 PM EDT TUE JUN 17 2014 ...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS... AT 1224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ALGER...MOVING EAST AT 45 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MAPLE RIDGE... TWINING... TURNER... JZ
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 8:23 AM EDT | Special Marine Warning | APX | 37 min | |
| Jun 17, 9:54 AM EDT | Special Marine Warning | APX | 51 min | |
| Jun 17, 10:17 AM EDT | Special Marine Warning | APX | 88 min | |
| Jun 17, 11:19 AM EDT | Tornado Warning | APX | Ogemaw | 41 min |
| Jun 17, 12:17 PM EDT | Special Marine Warning | APX | 118 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.